Hail, Beltrami
- When
- September 28, 5:33 PM CST
- Where
- Beltrami County, 3.58 mi SSE of Puposky
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 47.630, -94.880
The hail ranged in size from 0.50 to 1.75 inches.
Pulse-severe thunderstorms produced a report of large hail north of Bemidji. For the most part, as these thunderstorms briefly flared up across portions of northwest Minnesota, they remained below severe criteria.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Pulse-severe thunderstorms produced a report of large hail north of Bemidji. For the most part, as these thunderstorms briefly flared up across portions of northwest Minnesota, they remained below severe criteria.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 28, 5:13 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 613 PM CDT FRI SEP 28 2007 .UPDATE... HAVE UPDATED FORECAST FOR ISOLD ELEVATED CONVECTION OVER FAR NE FA AS STARTING TO GET LIGHTNING STRIKES WITH STRONGER CELLS. && .PREV DISCUSSION... /ISSUED 248 PM CDT FRI SEP 28 2007/ SHORT TERM(TONIGHT-MONDAY)... 18Z SURFACE ANALYSIS DEPICTED HIGH OVER THE WESTERN GREAT LAKES WHILE UPSTREAM TROUGH OF LOW PRESSURE WAS SITUATED FROM SASK PROVINCE INTO THE NORTHERN PLAINS. ATTM TIGHT PRESSURE GRADIENT WAS RESULTING IN ACTIVE SOUTHEAST WINDS JUST BELOW ADVISORY CRITERIA OVER CWFA. LATEST WATER VAPOR IMAGERY SHOWED DEEPENING 500MB TROUGH OVER THE WESTERN CONUS WITH DOWNSTREAM UPPER LEVEL RIDGING OVER THE NORTHERN PLAINS. ONCE AGAIN WENT WITH GFS SOLUTION WHICH DID A BETTER JOB WITH PROGGED SURFACE/UPPER LEVEL FEATURES AT (12Z-18Z). MODEL CONTINUES TO BE THE STELLAR OF THE TWO MODELS IN ADDITION MODEL CONTINUES TO COME IN WITH SLOWER SOLUTION WITH EVENTUAL PROPAGATION OF UPSTREAM TROUGH WITH EACH SUCCESIVE RUN. ACTIVE PERIOD SHAPING UP FOR CWFA STARTING LATE TONIGHT INTO SUNDAY AS STRONG SURGE OF THETA-E RICH AIR IS TRANSPORTED NORTHWARD ON THE NOSE OF STRONG LOW LEVEL JET. APPEARS MOST ACTIVE PERIOD WILL BE SATURDAY NIGHT INTO SUNDAY. PRESENT INDICATIONS...PER FORECAST SOUNDINGS POINT TO CONVECTION TO BE ROOTED AROUND 850MB LEVEL I.E. WITH SHOWALTER INDICES SUPPORTING CONVECTIVE THREAT. BASED ON PROJECTED TRACK/CURRENT SPEED OF TROUGH APPEARS THAT BEST THREAT FOR STRONG/POSSIBLY SEVERE STORMS TO BE FROM THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA...HOWEVER UPDATED DAY 2 OUTLOOK FROM SPC PUTS A LARGE MAJORITY OF CWFA IN A SLIGHT RISK. AHEAD OF TROUGH BALMY TEMPS EXPECTED ON SAT WITH THE POTENTIAL FOR THE MERCURY TO FLIRT WITH THE 80 DEGREE MARK. COOL DOWN THEN EXPECTED BY EARLY NEXT WEEK. LONG TERM...(TUE-FRI)...LONG RANGE MODELS IN PRETTY GOOD AGREEMENT WITH 500MB TROF MOVING THROUGH. FLOW THEN TURNS MORE ZONAL AND THEN TO THE SW AHEAD OF NEXT 500MB TROF. THEREFORE...KEPT FORECAST CONTINUITY WITH KEPT CHANCE FOR SHOWERS FOR TUE THROUGH THU. AS FAR AS TEMPS...NEAR TO SLIGHTLY ABOVE NORMAL TEMPS EXPECTED TO CONTINUE. AVIATION...VFR SKY AND VSBY WITH SE WINDS GUSTING TO 25KTS EXPECTED TO CONTINUE THROUGH THE NIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 701 AM CDT FRI SEP 28 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 701 AM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH 10 PM. AFTER 10 PM...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA AS MOIST AND UNSTABLE AIR BEGINS TO RETURN NORTHWARD. THERE IS A CHANCE FOR A FEW SEVERE STORMS WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL OCCUR SATURDAY...MAINLY OVER MINNESOTA. SATURDAY NIGHT WILL SEE A BETTER CHANCE OF THUNDERSTORMS OVER ALL OF THE AREA HAS A COLD FRONT MOVES SLOWLY EAST. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH LARGE HAIL THE MAIN THREAT SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The Fargo/Grand Forks radar (KMVX), 184 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 hail. Local standard time, as filed.
The hail ranged in size from 0.50 to 1.75 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54774.